Skip to main content

Dynamics of Multi-kinks in the Presence of Wells and Barriers

Goatham, S.W., Mannering, L.E., Hann, R., Krusch, Steffen (2011) Dynamics of Multi-kinks in the Presence of Wells and Barriers. Acta Physica Polonica B, 42 (10). pp. 2087-2106. ISSN 0587-4254. (doi:10.5506/APhysPolB.42.2087) (KAR id:28510)

PDF Publisher pdf
Language: English
Download (706kB) Preview
Official URL


Sine-Gordon kinks are non-dispersive solutions in a much studied integrable system. Recent studies on sine-Gordon kinks with space-dependent square-well-type potentials have revealed interesting dynamics of a single kink interacting with wells and barriers. In this paper, we study a class of smooth space-dependent potentials and discuss the dynamics of one kink in the presence of different wells. We also present values for the critical velocity for different types of barriers. Furthermore, we study two kinks interacting with various wells and describe interesting trajectories such as double-trapping, kink knock-out and double-escape.

Item Type: Article
DOI/Identification number: 10.5506/APhysPolB.42.2087
Subjects: Q Science > QA Mathematics (inc Computing science)
Q Science > QC Physics > QC20 Mathematical Physics
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Steffen Krusch
Date Deposited: 30 Nov 2011 16:26 UTC
Last Modified: 06 May 2020 03:06 UTC
Resource URI: (The current URI for this page, for reference purposes)
Krusch, Steffen:
  • Depositors only (login required):


Downloads per month over past year